Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 203, NWS Jacksonville, FL

June 26, 2011Hamilton County, Florida; Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2011, 5:20 PM EDT for Hamilton County, Florida; Echols County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2011, 5:20 PM EDT (21:20 UTC)
Expired
Jun 26, 2011, 5:45 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Hamilton County, FL, Echols County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1375 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:52 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 26, 2:52 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT SUN JUN 26 2011

.SHORT TERM...TONIGHT-WED.
SCT SHOWERS AND STORMS EXPECTED TO BE ONGOING THIS EVENING WITH
ACTIVITY WINDING DOWN BY LATE EVENING. SLOW STORM MOTION WILL
ENHANCE LOCALLY HEAVY RAINFALL. IN ADDITION...A FEW STORMS MAY
PRODUCE VERY GUSTY DOWNBURST WINDS UP TO SEVERE CRITERIA. SHORTWAVE
TROUGH OVER NRN GA EXPECTED TO SHIFT SEWD AND MAY HELP SUSTAIN ISOLD
CONVECTION OVER SE GA AFT MIDNIGHT. PATCHY FOG EXPECTED OVER INLAND
PORTIONS LATE.

MON...WEAK SLY FLOW AND MOISTURE LEVELS INCREASING BACK UP AGAIN
WITH SCT CONVECTION IN THE AFTN HRS. WEAK FORCING ALOFT MAY  ENHANCE
ISOLD STRONG STORMS. BEST POPS HAVE BEEN PLACED IN OVER INLAND NE FL
AT 50-60%. HIGHS IN THE LOWER TO MID 90S EXPECTED WITH HEAT INDICES
TOPPING 100-105. MON NIGHT...S-SW FLOW AGAIN WITH MEAN RIDGE AXIS
OVER CENTRAL FL. SCT CONVECTION EXPECTED OVER PORTIONS OF NE FL DUE
TO MORE DYNAMIC SUPPORT ALOFT WITH A VORT LOBE OVER N CENTRAL FL.
MOST ACTIVITY SHOULD DISSIPATE AFT MIDNIGHT.

TUE...WEAK TROUGH OF LOW PRES IS NOTED OVER THE APPALACHIANS TO
AL/MS WITH RIDGE AXIS TO CONTINUE OVER CENTRAL FL. W COAST SEA
BREEZE SHOULD BE DOMINATE...WITH A WEAK E COAST SEA BREEZE IN THE
AFTN ALONG COASTAL COUNTIES. SHOULD BE ENOUGH MOISTURE TO SUPPORT
ANOTHER ROUND OF SCT SHOWERS AND STORMS MAINLY AFTN AND
EVENING...THOUGH UPPER RIDGE BUILDING IN FROM NW MAY BEGIN TO
SUPPRESS CONVECTIVE ACTIVITY. WED...SIMILAR FCST TO TUE BUT RIDGE
RETROGRADES A BIT ALLOWING A BIT MORE NWLY FLOW...WHICH MAY PUSH
MORE STORMS TO THE E COAST. WILL CONT WITH SCT POPS AT THIS TIME.
HIGHS BOTH TUE AND WED IN THE LOWER TO MID 90S.

.LONG TERM...THU-SUN.
MID/UPPER LEVEL HIGH PRES SYSTEM OVER THE LOWER AND MID MS VALLEY IS
EXPECTED TO SLOWLY MOVE E TO THE TN VALLEY THROUGH THE WEEKEND. AT
THE SFC...A WEAK FRONT IS PROGGED TO MOVE INTO SRN GA ON THU AND
BECOME DIFFUSE BY FRI. WEAK HIGH PRES N OF THE AREA WILL GENERALLY
PROMOTE INLAND PROGRESSION OF THE E COAST SEA BREEZE. THE GFS IS
FAIRLY CONSISTENT SHOWING RATHER LOW MOISTURE FOR THE AREA WITH PWATS
GENERALLY BELOW NORMAL 1.7 INCHES OR LESS...ESPECIALLY ON THU.
HOWEVER...THE 12Z CANADIAN AND LOW RES 12Z ECMWF SHOW MORE THAN
ADEQUATE MOISTURE LEVELS TO MAINTAIN CHANCES OF SHOWERS AND STORMS.
AS A RESULT...WILL ONLY MAKE MINOR ADJUSTMENTS FOR RAIN CHANCES DUE
TO INHERENT UNCERTAINTIES. MAX TEMPS WILL BE NEAR TO A COUPLE OF
DEGREES ABOVE NORMAL DUE TO THE PRESENCE OF THE MID/UPPER LEVEL HIGH
TO OUR NW.

&&

.AVIATION...VFR SO FAR THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL
PRODUCE TEMPO IFR/TSRA CONDITIONS TIL AROUND 00Z EXCEPT FOR SSI
WHERE STORMS MAY OCCUR LATER. NOT MUCH FOG EXPECTED OVERNIGHT...
POSSIBLY MVFR EARLY MONDAY MORNING.

&&

.MARINE...QUIET CONDITIONS TO CONTINUE THE NEXT FEW DAYS. SW
SYNOPTIC FLOW WILL BECOME SE IN THE AFTERNOON WITH SEABREEZE
FORMATION. SEAS WILL REMAIN 2 TO 3 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  95  72  95 /  30  30  20  40
SSI  76  93  76  90 /  10  20  20  30
JAX  72  92  72  92 /  10  40  20  30
SGJ  74  89  73  89 /  20  40  20  30
GNV  71  91  70  92 /  30  50  30  40
OCF  72  90  71  91 /  40  60  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/ZIBURA/KEEGAN
Hazardous weather outlook, Jun 26, 5:18 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 AM EDT SUN JUN 26 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-270930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
518 AM EDT SUN JUN 26 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL REMAIN CONFINED TO AREAS SOUTH OF
INTERSTATE 10. THE BEST CHANCES WILL BE SOUTH OF A LINE FROM
GAINESVILLE TO ST. AUGUSTINE THIS AFTERNOON. A FEW STORMS MAY
BECOME STRONG WITH VERY GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING IN
PORTIONS OF SOUTHEAST GEORGIA...INCLUDING AREAS NEAR
ALMA...HOMERVILLE...AND VALDOSTA. A FEW OF THESE STORMS MAY
APPROACH SEVERE THRESHOLDS. THE MAIN THREATS WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

PATCHES OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND
JUST NORTHEAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL
HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, Jun 26, 4:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT SUN JUN 26 2011

FLZ020-262115-
HAMILTON-
451 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HAMILTON COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF JASPER...MOVING
SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JASPER THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3062 8304 3060 8279 3037 8286 3040 8295
      3042 8297 3042 8299 3043 8299 3043 8301
      3045 8308
TIME...MOT...LOC 2051Z 003DEG 10KT 3055 8291

ZIBURA
Special weather statement, Jun 26, 4:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT SUN JUN 26 2011

GAZ163-262145-
CLINCH-
457 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
COUNTY FOR STRONG WINDS VALID UNTIL 545 PM EDT...

AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF HOMERVILLE...MOVING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND COGDELL...ARGYLE...HOMERVILLE AND DU PONT THROUGH 545 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3117 8286 3117 8267 3113 8264 3092 8261
      3092 8290
TIME...MOT...LOC 2057Z 000DEG 3KT 3108 8275

STRUBLE
Special weather statement, Jun 26, 4:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SUN JUN 26 2011

GAZ162-163-262145-
CLINCH-ECHOLS-
459 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
AND CENTRAL ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 545 PM
EDT...

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF STATENVILLE. THIS STORM
IS NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND STATENVILLE THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3088 8299 3088 8298 3093 8297 3091 8272
      3060 8276 3062 8310
TIME...MOT...LOC 2059Z 000DEG 2KT 3069 8296

STRUBLE
Special weather statement, Jun 26, 5:09 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT SUN JUN 26 2011

FLZ024-GAZ164-165-262200-
CHARLTON-INLAND CAMDEN-NASSAU-
509 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
NASSAU...EASTERN CHARLTON AND SOUTHWESTERN CAMDEN COUNTIES FOR STRONG
WINDS VALID UNTIL 600 PM EDT...

AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF KINGS FERRY...OR 6 MILES
SOUTHEAST OF FOLKSTON...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON AND
KINGS FERRY THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3070 8186 3078 8207 3092 8200 3085 8180
TIME...MOT...LOC 2109Z 353DEG 5KT 3079 8193

STRUBLE
Special weather statement, Jun 26, 5:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT SUN JUN 26 2011

GAZ135-262200-
APPLING-
515 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL APPLING
COUNTY FOR STRONG WINDS VALID UNTIL 600 PM EDT...

AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF BAXLEY...MOVING
NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY...BAXLEY AND PINE GROVE THROUGH 600 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3186 8222 3168 8215 3163 8232 3182 8247
      3184 8245 3184 8243 3185 8243 3190 8238
TIME...MOT...LOC 2115Z 143DEG 6KT 3175 8230

STRUBLE
Special weather statement, Jun 26, 5:16 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SUN JUN 26 2011

FLZ020-021-GAZ162-262145-
ECHOLS-HAMILTON-SUWANNEE-
516 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ECHOLS...WESTERN HAMILTON AND NORTHWESTERN SUWANNEE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF JENNINGS...MOVING WEST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JASPER...STATENVILLE...WEST LAKE...SUWANNEE RIVER STATE PARK AND
JENNINGS THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3039 8317 3062 8327 3062 8313 3079 8313
      3084 8303 3033 8278
TIME...MOT...LOC 2117Z 103DEG 14KT 3060 8305

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:13 PM EDTSpecial Weather StatementJAXNassau47 min
Jun 26, 3:40 PM EDTSpecial Weather StatementJAXClay35 min
Jun 26, 3:48 PM EDTSpecial Weather StatementJAXSaint Johns27 min
Jun 26, 3:59 PM EDTAreal Flood AdvisoryJAXClay2 hr
Jun 26, 3:59 PM EDTSpecial Weather StatementJAXHamilton31 min
Jun 26, 4:07 PM EDTSpecial Weather StatementJAXHamilton38 min
Jun 26, 4:12 PM EDTAreal Flood AdvisoryJAXDuval, Saint Johns2 hr
Jun 26, 4:18 PM EDTSpecial Weather StatementJAXDuval27 min
Jun 26, 4:30 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton15 min
Jun 26, 4:43 PM EDTSpecial Weather StatementJAXColumbia32 min
Jun 26, 4:51 PM EDTSpecial Weather StatementJAXHamilton24 min
Jun 26, 5:16 PM EDTSpecial Weather StatementJAXHamilton29 min
Jun 26, 5:20 PM EDTSevere Thunderstorm WarningJAXNassau40 min
Jun 26, 5:30 PM EDTAreal Flood AdvisoryJAXHamilton60 min
Jun 26, 5:34 PM EDTSpecial Weather StatementJAXSuwannee26 min
Jun 26, 5:48 PM EDTSpecial Weather StatementJAXHamilton42 min
Jun 26, 5:53 PM EDTAreal Flood AdvisoryJAXNassau52 min
Jun 26, 6:03 PM EDTSpecial Weather StatementJAXColumbia, Suwannee42 min
Jun 25, 9:16 PM EDTSpecial Weather StatementJAXWayne44 min
Jun 26, 3:14 PM EDTSpecial Weather StatementJAXEchols46 min
Jun 26, 3:20 PM EDTSpecial Weather StatementJAXBacon, Coffee40 min
Jun 26, 4:25 PM EDTSpecial Weather StatementJAXAppling50 min
Jun 26, 4:57 PM EDTSpecial Weather StatementJAXClinch48 min
Jun 26, 4:59 PM EDTSpecial Weather StatementJAXEchols46 min
Jun 26, 5:09 PM EDTSpecial Weather StatementJAXCharlton51 min
Jun 26, 5:15 PM EDTSpecial Weather StatementJAXAppling45 min
Jun 26, 5:38 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis23 min
Jun 26, 6:11 PM EDTSpecial Weather StatementJAXWare49 min
Jun 26, 6:25 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware50 min
Jun 26, 7:56 PM EDTSpecial Weather StatementJAXWayne49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.